| Model Number |
400SMTXSFT0304 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, a smart coil would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly had minor bends along its length.The embolization coil was intact with the pusher assembly and had offset coil winds.Conclusions: evaluation of the returned smart coil revealed that the device was returned un-sheathed and two separate introducer sheaths were returned with the smart coil; therefore, the reported complaint could not be confirmed.During functional testing, the smart coil was re-sheathed and advanced through both returned introducer sheaths without an issue.Further evaluation revealed pusher assembly bends and offset coil winds on the embolization coil.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported smart coil inability to advance within its introducer sheath.H3 other text : placeholder.